MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 5 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 5 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number ES-04301
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "(b)(6) 2025, the doctor from the intensive care unit (icu) reported that the guidewire became kinked and the resistance was found during catheterization.They changed to a new one." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened cvc kit including one guidewire within its assembly, an arrow raulerson syringe (ars), catheter, dilator , transduction probe, clamp, and an 18ga introducer needle for analysis.Signs of use were observed on and within the returned components.Visual inspection of the guidewire revealed a kink towards the distal end and a continuous bend along the body.The distal j-bend was slightly misshapen.Microscopic examination confirmed the damage.Both welds were present and appeared to be full and spherical.The damage to the returned sample matched the customer description of the guidewire becoming kinked and encountering resistance during catheterization.Visual inspection of the ars revealed no obvious defects or anomalies.The kink on the guidewire measured 530mm from the proximal end.The guidewire total length measured 600mm, which is within the specification limits of 596mm - 604mm per guidewire product drawing.The guidewire outer diameter measured 0.79mm, which is within the specification limits of 0.788mm - 0.826mm per the guidewire product drawing.Functional inspection of the guidewire was performed per the product instructions for use (ifu), which states, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guidewire was inserted through the returned ars and 18ga introducer needle and advanced with no resistance at the undamaged portion.Resistance was encountered at the location of the kink.A manual tug test confirmed the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage.Do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report of a kinked guidewire was confirmed through investigation of the returned sample.Visual inspection revealed one kink towards the distal end of the guidewire and a continuous bend along the body.Despite this, the guidewire and ars met all relevant dimensional and functional requirements.A device history record review was performed with no relevant findings.Based on these circumstances , unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 5 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24133416
Report Number3006425876-2026-00048
Device Sequence Number18742012
Product Code DQY
UDI-Device Identifier10801902122756
UDI-Public(01)10801902122756(11)230201(17)280131(10)71F23A2035(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberES-04301
Device Lot Number71F23A2035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2025
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown